Winter Storm, Beaufort
- When
- February 12, 12:00 PM EST to 4:45 PM EST
- Where
- Beaufort forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.486, -76.845 (the zone’s center; the record gives no point)
A fast-moving area of low pressure moved off the coast of Southeastern North Carolina on Friday February 16, 2016. With cold high pressure in place over the Delmava Region, and the low pressure strengthening off the coast, light precipitation began falling into the cold airmass by early afternoon.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MHX wrote it up.
A fast-moving area of low pressure moved off the coast of Southeastern North Carolina on Friday February 16, 2016. With cold high pressure in place over the Delmava Region, and the low pressure strengthening off the coast, light precipitation began falling into the cold airmass by early afternoon. Precipitation fell mostly as snow across northeastern portions of North Carolina with the heaviest snow falling during the mid to late afternoon hours, impacting the early evening commute. The snow ended early in the evening as the low quickly moved well away from the coast. Around 2 to 4 inches of snow fell, with the highest amounts across the Northern Outer Banks.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Feb 12, 11:05 AM EST, 55 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1105 AM EST FRI FEB 12 2016
.SYNOPSIS...
WEAK LOW PRESSURE SOUTH OF THE AREA THIS MORNING WILL MOVE
NORTHEAST OFFSHORE OF THE COAST THROUGH THIS EVENING. AN ARCTIC
COLD FRONT WILL SWEEP THROUGH LATE TONIGHT WITH COLD HIGH PRESSURE
BUILDING IN FROM THE NORTHWEST THROUGH THE WEEKEND. THE HIGH WILL
MOVE OFFSHORE SUNDAY NIGHT AND MONDAY. LOW PRESSURE WILL APPROACH
FROM THE SOUTHWEST MONDAY NIGHT AND MOVE OVER OR JUST WEST OF THE
AREA TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1030 AM FRIDAY...ONLY MINOR CHANGES FOR THE LATE MORNING
UPDATE MAINLY TO CAPTURE LATEST T/TD AND INCREASE POPS ALONG THE
COAST THIS MORNING. PRECIP SPREADING INLAND FROM THE CRYSTAL
COAST AND WILL CONTINUE TO SPREAD ACROSS THE AREA THROUGH THE
LATE MORNING AND AFTERNOON. AT THE ONSET WE RECEIVED REPORTS OF
SLEET AND FREEZING RAIN WITH A FEW FLURRIES BUT HAS CHANGED TO
MAINLY RAIN EAST OF HIGHWAY 17 AND SOUTH OF US 70 WITH TEMPS
WARMING INTO THE MID 30S. EXPECT A PROMINENT WARM NOSE LIFTING
INTO SOUTHERN SECTIONS TO MAINTAIN LIQUID PRECIP IN THIS SAME
GENERAL AREA WITH A WINTRY MIX FARTHER NORTH AND WEST WITH MAINLY
SNOW FAR NORTHERN SECTIONS WITH TEMPS HOVERING AROUND FREEZING.
HEAVIEST PRECIP WILL CONTINUE TO BE COASTAL SECTIONS WITH HEAVIEST
SNOW ACCUMULATION EXPECTED NE SECTIONS. THE EXCEPTION MAY BE THE
NRN OBX WHERE TEMPS HAVE WARMED TO THE MID 30S...HOWEVER RUC
THERMAL PROFILES CONTINUES BELOW FREEZING TEMPS EXCEPT AT THE SFC
SO EVAP COOLING ONCE PRECIP INTENSIFIES MAY ALLOW TEMPS TO FALL
BACK TO NEAR FREEZING WITH MAINLY SNOW FALLING. WILL LIKELY DROP
CARTERET COUNTY FROM THE WINTER WX ADVISORY...AND PERHAPS A COUPLE
OTHERS NEAR THE CRYSTAL COAST...WITH THE NEXT UPDATE AS PRED RAIN
NOW FALLING.
PREV DISC...TRICKY FORECAST WITH WINTRY PRECIP EXPECTED OVER THE
REGION MID MORNING INTO EARLY EVENING AS WEAK LOW PRES DEVELOPS TO
THE S AHEAD OF APPROACHING SHORT WAVE. MDLS DIFFER A BIT ON QPF
AMOUNTS AND PLACEMENT WITH CONSENSUS SHOWING MOST NEAR THE COAST
AND LEAST INLAND. BASED ON THIS UPPED POPS TO CATEGORICAL FOR THE
CST AND CONT LIKELY DEEP INLAND. FCST SOUNDINGS SUPPORT PREV FCST
OF MAINLY SNOW N TO RAIN SRN CST. PRECIP SHLD BEGIN AS A MIX OVER
SRN TIER BUT GRAD TRANSITION TO RAIN THIS AFTN. OVER FAR N APPEARS
PRECIP WILL BE MAINLY SNOW...POSS MIXED WITH SLEET LATE. IN
BETWEEN IS WHERE A MIXED BAG IS EXPECTED AS WARM NOSE ALOFT SHIFTS
N THRU THE DAY. THINK SFC TEMPS WILL STRUGGLE TO GET ABOVE
FREEZING MOST INLAND AREAS GIVEN FCST WETBULBS. HAVE A MIX OF
SNOW/SLEET/FREEZING RAIN THIS ZONE WITH ICE ACCUMULATION
APPROACHING 1/10 INCH CENTERED NEAR EWN. FOR SNOW AMOUNTS DID NOT
CHANGE PREV FCST AMOUNTS WITH 2 TO POSS 3 IN NRN TIER...1/2 TO 1
INCHES IN AREAS WITH MIX AND TRACE AMOUNTS SRN CST. HIGHS LOW/MID
30S INLAND TO UPR 30S/AROUND 40 CNTRL/SRN BEACHES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
AS OF 240 AM FRI...PRECIP WILL RAPIDLY END CST WITH CONT MOSTLY
SNOW/SLEET N AND RAIN/SNOW S. ADDITIONAL ACCUM AFTER 0Z WILL BE
MINOR IF ANY. ARCTIC FRONT WILL THEN SWEEP THRU LATE WITH
INCREASING NW WINDS ESPCLY CST. TEMPS WILL DROP INTO THE MID 20S
INLAND WITH AROUND 30/LOWER 30S BEACHES.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 3 AM FRI...BELOW NORMAL TEMPERATURES WILL CONTINUE THROUGH
EARLY NEXT WEEK. A LOW PRESSURE SYSTEM WILL IMPACT THE REGION
MONDAY AND TUESDAY...BRINGING WIDESPREAD PRECIP TO THE AREA.
COLD HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST SAT AND SUN.
850MB TEMPS WILL PLUMMET TO -15 TO -20C BY SUNDAY WITH LOW LEVEL
THICKNESS DROPPING INTO THE 1225-1240M RANGE...RESULTING IN VERY
COLD TEMPERATURES THIS WEEKEND. SOME RECORD LOW TEMPS POSSIBLE SAT
NIGHT...THEN LOW MAX VALUES POSSIBLE SUN...SEE CLIMATE SECTION
BELOW FOR ADDITIONAL INFO. LOW LEVEL THICKNESS VALUES SUPPORT
HIGHS 32-38 DEGREES SAT...AND THEN UPPER 20S TO LOW 30S SUNDAY.
OVERNIGHT LOWS...MID/UPPER TEENS TO LOW 20S FOR BOTH SATURDAY AND
SUNDAY NIGHTS. THE OUTER BANKS COULD SEE SOME FLURRIES ON AND OFF
SAT NIGHT INTO SUN...THOUGH THINK MOST OF THE MOISTURE WILL REMAIN
OFFSHORE. WIND CHILL VALUES IN THE SINGLE DIGITS LIKELY SAT NIGHT
INTO SUNDAY MORNING ACROSS THE REGION.
HIGH PRESSURE WILL SHIFT OFF THE COAST MONDAY AS THE NEXT SYSTEM
APPROACHES THE AREA. STRONG SHORTWAVE MOVING OUT OF THE CENTRAL
PLAINS WILL MOVE EASTWARD...WHILE DEVELOPING SFC LOW APPROACHES
FROM THE DEEP SOUTH. SLIGHT MODEL DIFFERENCES CONTINUE REGARDING
THE TIMING...STRENGTH OF THE SHORTWAVE AND THE SFC LOW. THOUGH
MODELS CONTINUE TO TRACK THE LOW THROUGH THE SE STATES...AND THEN
THROUGH CENTRAL NC TUESDAY. WILL CONTINUE SC/LOW CHANCE POPS MON.
PRECIP COULD BEGIN AS LIGHT SNOW INLAND WITH A RAIN/SNOW MIX ALONG
THE COAST MONDAY MORNING BEFORE TRANSITIONING TO ALL RAIN BY
MONDAY AFTERNOON. FORECAST SOUNDINGS NOW SHOWING A SLIGHT WARM
NOSE DEVELOPING IN THE MORNING...SO COULD SEE SOME SLEET MIXED IN.
CONFIDENCE REMAINS LOW...BUT SOME VERY LIGHT ACCUMULATION
POSSIBLE. INCREASED POPS TO LIKELY MONDAY NIGHT AND
TUESDAY....WITH PERIOD OF HEAVY RAINFALL POSSIBLE. STRONG S/SELY
FLOW IS EXPECTED TO DEVELOP ACROSS EASTERN NC MONDAY NIGHT INTO
TUE...AND GIVEN THIS SCENARIO COULD SEE SOME TSTMS...POSSIBLY
STRONG/SEVERE. STRONG S/SE WINDS COULD BRING HIGH SURF CONDITIONS
AND MINOR WATER LEVEL RISES TO COASTAL AREAS.
TEMPS WILL REBOUND NEXT WEEK...HIGHS MON 40-50 DEGREES...THEN
TUE/WED IN THE 50S. SOME GUIDANCE HAS HIGHS GETTING INTO THE
LOW/MID 60S TUE. A COLD FRONT WILL PUSH THROUGH THE AREA LATE WED
INTO EARLY THU.
&&
.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH 12Z SATURDAY/...
AS OF 630 AM FRIDAY...HIGH CONFIDENCE IN CURRENT VFR CONDITIONS
PERSISTING UNTIL AROUND 15Z...THEN DETERIORATING CONDITIONS LATE
MORNING THROUGH AFTN. SHRT WV DIVING IN FROM NW WILL INDUCE SFC
LOW PRES TO DEVELOP AND MOVE ALONG JUST SOUTH OF AREA TODAY...THEN
OFF TO NE TONIGHT WITH STRONGER CAA DEVELOPING LATE. WITH COLD
AIR MASS IN PLACE...PCPN WILL LIKELY DEVELOP AS SNOW 15Z-
17Z...THEN TRANSITION TO MIX OF RAIN...SLEET AND FRZNG RAIN S WITH
MAINLY SNOW AND SLEET N. VSBYS AND CIGS EXPECTED TO LOWER TO
IFR/LIFR DURING AFTN AND PERSIST INTO EARLY EVENING. LINGERING LOW
LVL MSTR AND LACK OF STRONG CAA AS LOW MOVES TO NE EXPECTED TO
RESULT IN SUB-VFR VSBYS AND CIGS THROUGH EVENING WITH IMPROVING
CONDITIONS OVERNIGHT. FCST WILL INDICATE CONDITIONS IMPROVING TO
VFR 03Z-06Z BUT CONFIDENCE IS MODERATE AS COULD SEE CONDITIONS NOT
IMPROVING UNTIL 06Z-09Z. WINDS MAINLY LESS THAN 10 KT DURING
PERIOD...NE TODAY BECOMING W-NW TONIGHT.
LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 3 AM FRI...PRED VFR CONDITIONS EXPECTED THROUGH SUN NIGHT.
NW WIND GUSTS 20-25KT SAT BEHIND THE FRONT. SUB-VFR CONDITIONS
EXPECTED TO DEVELOP MONDAY AND CONTINUE THROUGH TUESDAY.
PRECIPITATION COULD BEGIN AS LIGHT SNOW OR LIGHT WINTRY MIX MONDAY
MORNING BEFORE CHANGING OVER TO RAIN BY MONDAY AFTERNOON. HEAVY
RAIN WILL BE POSSIBLE MONDAY NIGHT AND TUESDAY AS LOW PRESSURE
SYSTEM IMPACTS THE REGION.
&&
.MARINE...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 630 AM FRIDAY...SFC LOW IS DEVELOPING TO THE S AS EXPECTED.
WINDS ARE A LITTLE STRONGER...ESPCLY NRN TIER/SOUNDS SO BUMPED UP
A BIT BUT SHLD STAY BELOW SCA LVLS UNTIL LATE TONIGHT WHEN STRONG
CAA DEVELOPS.
PREV DISC...LOW PRES WILL DEVELOP TO THE S THIS MORNING THEN MOVE
NE INTO THE EVENING. NE WINDS WILL INCREASE A BIT TODAY BUT NO
HIGHER THAN 15 TO 20 KTS SRN TIER. THESE WINDS WILL LEAD TO 2 TO 4
FOOT SEAS. THE LOW WILL DEPART TONIGHT WITH ARCTIC FRONT CROSSING
LATE. GUSTY NW WINDS WILL DEVELOP IN WAKE OF FRONT AND HAVE SCA
DEVELOPING FOR ALL BUT WRN RIVERS OVERNIGHT. SEAS WILL LIKELY
REACH 5 TO 7 FEET OUTER WTRS BY EARLY SAT.
LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 3 AM FRI...GUSTY NW WINDS CONTINUE SAT INTO EARLY SUN BEHIND
THE COLD FRONT. NW WINDS 20-30KT WITH OCCASIONAL GUSTS UP TO 35KT
WITH SEAS BUILDING TO 5-9FT. ADDED CHANCE FREEZING SPRAY SAT NIGHT
INTO SUN WITH VERY COLD TEMPS AND GUSTY WINDS. EXPECT WINDS AND
SEAS TO DROP BELOW SCA CONDITIONS SUN EVENING AS HIGH PRESSURE
CRESTS OVER THE WATERS. HOWEVER REPRIEVE WILL BE SHORT
LIVED...EXPECT SCA CONDITIONS TO RE-DEVELOP MONDAY AFTERNOON. AN
AREA OF LOW PRESSURE WILL APPROACH FROM THE SW MONDAY...THEN
LIKELY TRACK INLAND OVER EASTERN NC TUESDAY.
BASED ON THE CURRENT TRACK OF THE LOW...BOTH THE GFS AND ECMWF
SHOW STRONG SUSTAINED GALE FORCE WINDS WITH GUSTS TO STORM FORCE
TUE. DID NOT GO QUITE THAT HIGH YET...BUT S/SE GALE FORCE WINDS
ARE LIKELY. CAPPED SEAS AT 8-17FT FOR NOW...WAVEWATCH IS BUILDING
SEAS ON THE OUTER CENTRAL WATERS TO 23FT. STRONG S/SE WINDS COULD
BRING HIGH SURF CONDITIONS AND MINOR WATER LEVEL RISES TO COASTAL
AREAS.
&&
.CLIMATE...
RECORD MIN TEMPS FOR 2/14
LOCATION TEMP/YEAR
NEW BERN 16/1955 (KEWN ASOS)
CAPE HATTERAS 15/2015 (KHSE ASOS)
GREENVILLE -2/1899 (COOP - NOT KPGV AWOS)
MOREHEAD CITY 11/1968 (COOP - NOT KMRH ASOS)
KINSTON 6/1973 (COOP - NOT KISO AWOS)
JACKSONVILLE 15/1968 (KNCA AWOS)
RECORD LOW MAX TEMPS FOR 2/14
LOCATION TEMP/YEAR
NEW BERN 39/1979 (KEWN ASOS)
CAPE HATTERAS 35/1958 (KHSE ASOS)
GREENVILLE 28/1899 (COOP - NOT KPGV AWOS)
MOREHEAD CITY 37/2015 (COOP - NOT KMRH ASOS)
KINSTON 34/1986 (COOP - NOT KISO AWOS)
JACKSONVILLE 40/1958 (KNCA AWOS)
RECORD LOW TEMPS FOR 2/15
LOCATION TEMP/YEAR
NEW BERN 20/2015 (KEWN ASOS)
CAPE HATTERAS 21/2015 (KHSE ASOS)
GREENVILLE 2/1899 (COOP - NOT KPGV AWOS)
MOREHEAD CITY 21/1969 (COOP - NOT KMRH ASOS)
KINSTON 13/1943 (COOP - NOT KISO AWOS)
JACKSONVILLE 20/2015 (KNCA AWOS)
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NCZ044-
079-090>095-098-104.
WINTER STORM WARNING UNTIL MIDNIGHT EST TONIGHT FOR NCZ029-
045>047-080-081-103.
MARINE...SMALL CRAFT ADVISORY FROM 3 AM SATURDAY TO 10 AM EST SUNDAY
FOR AMZ135.
SMALL CRAFT ADVISORY FROM 3 AM TO 7 PM EST SATURDAY FOR AMZ130-
131.
SMALL CRAFT ADVISORY FROM 3 AM SATURDAY TO 5 PM EST SUNDAY FOR
AMZ150.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 8 PM EST SUNDAY
FOR AMZ152-154.
SMALL CRAFT ADVISORY FROM 3 AM SATURDAY TO 11 AM EST SUNDAY
FOR AMZ156-158.
&&
SYNOPSIS...RF
NEAR TERM...RF/SK
SHORT TERM...RF
LONG TERM...CQD
AVIATION...JBM/CQD
MARINE...RF/CQD
CLIMATE...MHXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 310 AM EST FRI FEB 12 2016 NCZ029-045>047-080-081-103-130815- MARTIN-WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE- OUTER BANKS DARE- 310 AM EST FRI FEB 12 2016 ...WINTER STORM WARNING IN EFFECT FROM 7 AM THIS MORNING TO MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. VERY COLD TEMPERATURES ARE EXPECTED OVER THE WEEKEND. WIND CHILL VALUES IN THE SINGLE DIGITS ARE EXPECTED LATE SATURDAY NIGHT AND EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ044-079-090>095-098-104-130815- PITT-GREENE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS HYDE- 310 AM EST FRI FEB 12 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. VERY COLD TEMPERATURES ARE EXPECTED OVER THE WEEKEND. WIND CHILL VALUES IN THE SINGLE DIGITS ARE EXPECTED LATE SATURDAY NIGHT AND EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 937 AM EST FRI FEB 12 2016 NCZ090>095-098-121630- DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- INCLUDING THE CITIES OF...WALLACE...WARSAW...KENANSVILLE... BEULAVILLE...FAISON...KINSTON...LA GRANGE...PINK HILL... MAYSVILLE...POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK... VANCEBORO...COVE CITY...ORIENTAL...BAYBORO...ARAPAHOE... VANDEMERE...MOREHEAD CITY...BEAUFORT...NEWPORT...ATLANTIC BEACH... EMERALD ISLE...JACKSONVILLE...RICHLANDS...SWANSBORO... NORTH TOPSAIL BEACH 937 AM EST FRI FEB 12 2016 ...MIXED WINTRY PRECIPITATION BEGINNING ACROSS EASTERN NC... AT 930 AM...MIXED SLEET...SNOW...AND RAIN WAS BEGINNING TO AFFECT THE CRYSTAL COAST AS WELL AS ONSLOW COUNTY. THE WINTRY MIX WILL SPREAD NORTH TO AREAS ALONG AND SOUTH OF HIGHWAY 70 THROUGH THE MORNING HOURS. AREAS NEAR THE CRYSTAL COAST SHOULD TURN TO A COLD RAIN IN THE NEXT HOUR...THOUGH INTERIOR AREAS ALONG AND SOUTH OF HIGHWAY 70 WILL SEE THE WINTRY MIX CONTINUE THIS MORNING AS TEMPERATURES HOVER NEAR OR JUST BELOW FREEZING. MOTORISTS ARE ADVISED TO USE EXTRA CAUTION. ALLOW AMPLE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES...TO AVOID THE RISK OF A COLLISION IF SLIPPERY CONDITIONS ARE ENCOUNTERED. ALLOW A LITTLE EXTRA TIME TO REACH YOUR DESTINATION SAFELY.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1042 AM EST FRI FEB 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLURRIES JACKSONVILLE 34.76N 77.40W
02/12/2016 ONSLOW NC SOCIAL MEDIA
MIXED WITH SLEET
0900 AM FLURRIES CAMP LEJEUNE 34.70N 77.37W
02/12/2016 ONSLOW NC SOCIAL MEDIA
0900 AM FLURRIES BEAUFORT 34.72N 76.65W
02/12/2016 CARTERET NC SOCIAL MEDIA
0900 AM SLEET MOREHEAD CITY 34.72N 76.73W
02/12/2016 E0.0 INCH CARTERET NC SOCIAL MEDIA
0915 AM SLEET SWANSBORO 34.69N 77.13W
02/12/2016 E0.0 INCH ONSLOW NC SOCIAL MEDIA
0915 AM SLEET MAYSVILLE 34.90N 77.23W
02/12/2016 E0.0 INCH JONES NC SOCIAL MEDIA
0930 AM FLURRIES HAVELOCK 34.89N 76.93W
02/12/2016 CRAVEN NC SOCIAL MEDIA
0945 AM SLEET OTWAY 34.77N 76.56W
02/12/2016 E0.0 INCH CARTERET NC SOCIAL MEDIA
MIXED WITH SNOW
0945 AM SLEET PINEY GREEN 34.75N 77.32W
02/12/2016 E0.0 INCH ONSLOW NC SOCIAL MEDIA
MIXED WITH FREEZING RAIN
&&
EVENT NUMBER MHX1600068 MHX1600069 MHX1600070 MHX1600071 MHX1600072
MHX1600073 MHX1600074 MHX1600075 MHX1600076
PAGANOSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1134 AM EST FRI FEB 12 2016 NCZ090>095-098-104-121800- DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS HYDE- INCLUDING THE CITIES OF...WALLACE...WARSAW...KENANSVILLE... BEULAVILLE...FAISON...KINSTON...LA GRANGE...PINK HILL... MAYSVILLE...POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK... VANCEBORO...COVE CITY...ORIENTAL...BAYBORO...ARAPAHOE... VANDEMERE...MOREHEAD CITY...BEAUFORT...NEWPORT...ATLANTIC BEACH... EMERALD ISLE...JACKSONVILLE...RICHLANDS...SWANSBORO... NORTH TOPSAIL BEACH...OCRACOKE 1134 AM EST FRI FEB 12 2016 ...SLEET AND SNOW CHANGING TO RAIN AND FREEZING RAIN SOUTH OF HIGHWAY 70... AT 1130 AM...MIXED PRECIPITATION ALONG AND SOUTH OF HIGHWAY 70 WAS TRANSITIONING TO RAIN WITH POCKETS OF FREEZING RAIN. TEMPERATURES ARE STILL NEAR FREEZING IN SOME LOCATIONS...AND SLICK SPOTS ARE STILL A POSSIBILITY...ESPECIALLY ON BRIDGES AND OVERPASSES AS WELL AS UNTREATED SECONDARY ROADS. AREAS FURTHER SOUTH ALONG THE CRYSTAL COAST AND SOUTHERN PORTIONS OF ONSLOW COUNTY WILL REMAIN RAIN FOR THE REST OF THE DAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1141 AM EST FRI FEB 12 2016 NCZ029-044>047-079>081-103-121830- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-OUTER BANKS DARE- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... OAK CITY...JAMESVILLE...GREENVILLE...BETHEL...FARMVILLE... GRIFTON...GRIMESLAND...PLYMOUTH...ROPER...CRESWELL...COLUMBIA... GUM NECK...MANNS HARBOR...STUMPY POINT...EAST LAKE...SNOW HILL... HOOKERTON...WALSTONBURG...WASHINGTON...CHOCOWINITY...BELHAVEN... BATH...AURORA...ENGELHARD...FAIRFIELD...PONZER...SCRANTON... SWANQUARTER...KITTY HAWK...NAGS HEAD...MANTEO...RODANTHE... BUXTON...HATTERAS VILLAGE 1141 AM EST FRI FEB 12 2016 ...SNOW AND SLEET DEVELOPING NORTH OF HIGHWAY 70... AT 1130 AM...RADAR AND CURRENT OBSERVATIONS INDICATED SNOW AND SLEET DEVELOPING ALONG AND NORTH OF A KINSTON TO VANCEBORO TO AURORA LINE. ROAD CONDIITONS WILL DETERIORATE THIS AFTERNOON AS THE WINTRY MIX INCREASES IN COVERAGE AND INTENSITY. MOTORISTS ARE ADVISED TO USE EXTRA CAUTION. ALLOW AMPLE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES...TO AVOID THE RISK OF A COLLISION IF SLIPPERY CONDITIONS ARE ENCOUNTERED. ALLOW EXTRA TIME TO REACH YOUR DESTINATION SAFELY IF YOU MUST TRAVEL.
The national radar mosaic for the moment the first event began.
7 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2016Every state in 2016This day in weather historyWarnings in North Carolina, February 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 616100, 616104, 616101, 616098, 616102, 616103, 616106.